Weak monotonicity and Bayes-Nash incentive compatibility

R.J. Müller*, A. Perea ý Monsuwé, S. Wolf

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review


An allocation rule is called bayes–nash incentive compatible, if there exists a payment rule, such that truthful reports of agents' types form a bayes–nash equilibrium in the direct revelation mechanism consisting of the allocation rule and the payment rule. This paper provides a characterization of bayes–nash incentive compatible allocation rules in social choice settings where agents have multi-dimensional types, quasi-linear utility functions and interdependent valuations. The characterization is derived by constructing complete directed graphs on agents' type spaces with cost of manipulation as lengths of edges. Weak monotonicity of the allocation rule corresponds to the condition that all 2-cycles in these graphs have non-negative length. For the case that type spaces are convex and the valuation for each outcome is a linear function in the agent's type, we show that weak monotonicity of the allocation rule together with an integrability condition is a necessary and sufficient condition for bayes–nash incentive compatibility.
Original languageEnglish
Pages (from-to)344-358
Number of pages15
JournalGames and Economic Behavior
Issue number15
Publication statusPublished - 1 Jan 2007

Cite this